MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Problem code for the reportable issue of balloon failed to deflate.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the papilla during an endoscopically performed biliary drainage (epbd) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, it was noted that there was difficulty in inflating the balloon, after adding pressure the balloon successfully inflated; however, it cannot be deflated.Reportedly, the catheter was forcibly removed from the patient and papillotomy was additionally performed.The procedure was completed with a non-bsc device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).(b)(4).Investigation result: a visual examination of the returned complaint device did not show visual defects.A functional examination was performed and the balloon was inflated successfully and no resistance encountered.The balloon was able to be successfully deflated.Based on the analysis performed and the information provided, the most probable root cause for the complaint event is no problem detected since the device complaint or problem cannot be confirmed.  a review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8126327
Report Number3005099803-2018-61657
Device Sequence Number2166022
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2019
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0019277317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1